EMAIL THIS PAGE TO A FRIEND

Scandinavian journal of urology and nephrology

Allergic nephropathy associated with norfloxacin and ciprofloxacin therapy. Report of two cases and review of the literature.


PMID 9406312

Abstract

Allergic nephropathy associated with quinolone antibiotics has been reported in an increasing number of cases. The mechanism might be a hypersensitivity reaction. Norfloxacin has been incriminated previously as a cause once only, with acute interstitial nephritis (AIN) as the histopathological finding. Ciprofloxacin-associated nephropathy has been reported in 28 cases, with AIN as the main histopathological finding. This report describes a second case of AIN associated with norfloxacin treatment and another ciprofloxacin-associated renal interstitial drug adverse reaction. Clinicians should be aware of quinolone-associated AIN, which is a rare but potentially dangerous renal complication.